MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug (device #1) may have caused or contributed to the reported event.The attorney alleges recurrent hernia and surgery to remove the device.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.The cause of the patient postoperative complications cannot be determined at this time.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix light plug (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Not returned.
 
Event or Problem Description
It is alleged by the patient¿s attorney that the patient was a recipient of a bard /davol perfix light plug (device #1) (here in after ¿perfix light plug¿).It is alleged by the patient¿s attorney that on or about (b)(6) 2014, the patient underwent surgery for repair of massive inguinal hernia.As alleged, a bard/davol perfix light plug (device #1), was implanted to repair the hernia defect.It was alleged by the patient¿s attorney that on or about (b)(6) 2017, the patient underwent an additional surgery to remove the perfix light plug (device #1), again to repair the massive inguinal hernia, and to place a new perfix plug (device #2) in the patient.Allegedly, as a result, the patient was injured severely and permanently.As alleged, patient has suffered and will continue to suffer physical pain and mental anguish.As reported, patient suffered and from chronic pain, as well as psychological stress and depression due to the alleged defective perfix plug (device #2).

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8664303
Report Number1213643-2019-04591
Device Sequence Number11348033
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number0117060
Device Lot NumberHUYB0940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;